Mean matrices and infinite divisibility

Bhatia, Rajendra ; Kosaki, Hideki (2007) Mean matrices and infinite divisibility Linear Algebra and its Applications, 424 (1). pp. 36-54. ISSN 0024-3795

PDF - Publisher Version

Official URL:

Related URL:


We consider matrices M with entries mij = m(λ i, λ j) where λ 1,..,λ n are positive numbers and m is a binary mean dominated by the geometric mean, and matrices W with entries wij = 1/m (λ i, λ j) where m is a binary mean that dominates the geometric mean. We show that these matrices are infinitely divisible for several much-studied classes of means.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Mean; Positive Definite Matrix; Infinitely Divisible Matrix; Operator Monotone Function; Fourier Transform
ID Code:2576
Deposited On:08 Oct 2010 06:58
Last Modified:16 May 2016 13:33

Repository Staff Only: item control page